Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 19, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Oct 31, 2013, 2:29 PM CDT for 11 counties in Nebraska. It took effect at Nov 1, 2013, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 2:29 PM CDT (19:29 UTC)
- In effect from
- Nov 1, 2013, 10:00 AM CDT
- Expired
- Nov 1, 2013, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Howard County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087 WWUS73 KGID 311929 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 229 PM CDT THU OCT 31 2013 ...STRONG NORTHWESTERLY WINDS EXPECTED FRIDAY... .NORTHWESTERLY WINDS WILL INCREASE ACROSS THE REGION FRIDAY MORNING AS THE LOCAL AREA REMAINS SITUATED IN BETWEEN AN AREA OF LOW PRESSURE CROSSING THE GREAT LAKES REGION AND AN AREA OF HIGH PRESSURE TO OUR WEST. THE RESULTANT PRESSURE GRADIENT COMBINED WITH STRONG WINDS MIXING DOWN FROM ALOFT WILL CREATE WINDY CONDITIONS FRIDAY...WITH WIND GUSTS TO 45 MPH EXPECTED BY EARLY AFTERNOON. NEZ039-040-046-047-060-061-072-073-010500- /O.NEW.KGID.WI.Y.0019.131101T1500Z-131101T2300Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS- INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE 229 PM CDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT FRIDAY. * TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS...PEAKING BY MID AFTERNOON. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUST TO 45 MPH...ARE EXPECTED. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROSSI/JCB
5 follow-up statements
777 WWUS73 KGID 010335 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1035 PM CDT THU OCT 31 2013 ...STRONG NORTHWESTERLY WINDS EXPECTED FRIDAY... .NORTHWESTERLY WINDS WILL INCREASE ACROSS THE REGION FRIDAY MORNING AS THE LOCAL AREA REMAINS SITUATED IN BETWEEN AN AREA OF LOW PRESSURE CROSSING THE GREAT LAKES REGION AND AN AREA OF HIGH PRESSURE TO OUR WEST. THE RESULTANT PRESSURE GRADIENT COMBINED WITH STRONG WINDS MIXING DOWN FROM ALOFT WILL CREATE WINDY CONDITIONS FRIDAY...WITH WIND GUSTS TO 45 MPH EXPECTED BY EARLY AFTERNOON. NEZ039-040-046-047-060-061-072-073-011200- /O.CON.KGID.WI.Y.0019.131101T1500Z-131101T2300Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS- INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE 1035 PM CDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT FRIDAY. * TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS... PEAKING BY MID AFTERNOON. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
324 WWUS73 KGID 010813 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 313 AM CDT FRI NOV 1 2013 ...STRONG NORTHWESTERLY WINDS EXPECTED TODAY... .NORTHWESTERLY WINDS WILL INCREASE ACROSS THE REGION THIS MORNING AS THE LOCAL AREA REMAINS SITUATED IN BETWEEN AN AREA OF LOW PRESSURE CROSSING THE GREAT LAKES REGION AND AN AREA OF HIGH PRESSURE TO OUR WEST. THE RESULTANT PRESSURE GRADIENT COMBINED WITH STRONG WINDS MIXING DOWN FROM ALOFT WILL CREATE WINDY CONDITIONS ESPECIALLY THIS AFTERNOON...WITH WIND GUSTS TO 45 MPH EXPECTED BY EARLY AFTERNOON. NEZ062-074-082-011700- /O.EXA.KGID.WI.Y.0019.131101T1500Z-131101T2300Z/ HALL-KEARNEY-FURNAS- INCLUDING THE CITIES OF...GRAND ISLAND...MINDEN...BEAVER CITY 313 AM CDT FRI NOV 1 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. * TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS... PEAKING BY MID AFTERNOON. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039-040-046-047-060-061-072-073-011700- /O.CON.KGID.WI.Y.0019.131101T1500Z-131101T2300Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS- INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE 313 AM CDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. * TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS... PEAKING BY MID AFTERNOON. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WESELY
819 WWUS73 KGID 011120 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 620 AM CDT FRI NOV 1 2013 ...STRONG NORTHWESTERLY WINDS EXPECTED TODAY... .NORTHWESTERLY WINDS WILL INCREASE ACROSS THE REGION THIS MORNING AS THE LOCAL AREA REMAINS SITUATED IN BETWEEN AN AREA OF LOW PRESSURE CROSSING THE GREAT LAKES REGION AND AN AREA OF HIGH PRESSURE TO OUR WEST. THE RESULTANT PRESSURE GRADIENT COMBINED WITH STRONG WINDS MIXING DOWN FROM ALOFT WILL CREATE WINDY CONDITIONS ESPECIALLY THIS AFTERNOON...WITH WIND GUSTS TO 45 MPH EXPECTED BY EARLY AFTERNOON. NEZ039-040-046-047-060>062-072>074-082-012000- /O.CON.KGID.WI.Y.0019.131101T1500Z-131101T2300Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS- KEARNEY-FURNAS- INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN... BEAVER CITY 620 AM CDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS... PEAKING BY MID AFTERNOON. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PFANNKUCH/WESELY
914 WWUS73 KGID 011953 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 253 PM CDT FRI NOV 1 2013 ...STRONG NORTHWESTERLY WINDS EXPECTED THIS AFTERNOON... .NORTHWESTERLY WINDS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON. NEZ039-040-046-047-060>062-072>074-082-012300- /O.CON.KGID.WI.Y.0019.000000T0000Z-131101T2300Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS- KEARNEY-FURNAS- INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN... BEAVER CITY 253 PM CDT FRI NOV 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
090 WWUS73 KGID 012306 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 606 PM CDT FRI NOV 1 2013 NEZ039-040-046-047-060>062-072>074-082-020015- /O.EXP.KGID.WI.Y.0019.000000T0000Z-131101T2300Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS- KEARNEY-FURNAS- INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN... BEAVER CITY 606 PM CDT FRI NOV 1 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. ALTHOUGH STILL GUSTY FOR SOME AREAS...WIND SPEEDS WILL CONTINUE TO DIMINISH TONIGHT. $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 31, 12:52 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 31, 12:52 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1252 PM CDT THU OCT 31 2013 .UPDATE... ISSUED AT 925 AM CDT THU OCT 31 2013 SENT AN UPDATE TO THE FORECAST TO REMOVE THE MENTION OF FOG THROUGH THE MORNING HOURS AS VISIBILITIES HAVE IMPROVED ACROSS THE BOARD AND SATELLITE IMAGERY IS INDICATING CLEAR SKIES ACROSS MUCH OF THE AREA THAT HAD FOG MENTIONED. OTHERWISE...EXPECT REMAINING MID LEVEL CLOUD COVER ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA THIS MORNING TO ADVECT AWAY FROM THE REGION THROUGH THE LATE MORNING HOURS...AND FOR A MOSTLY SUNNY...AND BREEZY...AFTERNOON TO DEVELOP ACROSS ALL AREAS TODAY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 610 AM CDT THU OCT 31 2013 OTHER THAN BEING RATHER BREEZY THROUGH TODAY AND MAYBE A BIT FOGGY EARLY ON...AND MAYBE ALSO A FEW PASSING RAIN SHOWERS MAINLY IN KS ZONES THROUGH MID-MORNING...ALL IN ALL A DECENT HALLOWEEN IS IN STORE ESPECIALLY CONSIDERING THAT BREEZES WILL DROP OFF PRETTY NOTICEABLY BY SUNSET. 09Z OBJECTIVE SURFACE ANALYSIS HIGHLIGHTS THE PRIMARY REGIONAL SYNOPTIC COLD FRONT EXTENDING SOUTHWESTWARD FROM A 1002 MILLIBAR LOW OVER NORTHEAST IA...THROUGH SOUTHEAST KS INTO NORTHWEST OK. IN THE WAKE OF THIS BOUNDARY...A BROAD AREA OF HIGH PRESSURE ON THE ORDER OF 1008MB BLANKETS THE NEB/NORTHERN KS LOCAL AREA...PROVIDING LIGHT BREEZES GENERALLY NO MORE THAN 6 MPH TO MUCH OF THE CWA. ALOFT...WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA HIGHLIGHT A SLIGHTLY POSITIVELY TILTED TROUGH AXIS IN THE PROCESS OF TRAVERSING THE CENTRAL PLAINS...WITH TWO PRIMARY VORTICITY MAXIMUMS WITHIN THE TROUGH...ONE OVER CENTRAL SD AND THE OTHER CHURNING ACROSS THE OK PANHANDLE AREA. ON THE FRONT SIDE OF THE TROUGH...A 120KT UPPER JET MAX IS EVIDENT AT 300MB EXTENDING FROM WESTERN OK NORTHEASTWARD ACROSS THE EASTERN HALF OF THE LOCAL CWA. THE COMBINATION OF LIFT WITHIN THIS JET AXIS...ALONG WITH A FAIRLY PRONOUNCED AREA OF MID LEVEL CONVERGENCE EVIDENT AT 700MB JUST TO THE NORTH OF THE PANHANDLE VORT MAX...HAS BEEN PROMOTING WIDESPREAD RAINFALL OVERNIGHT ACROSS MUCH OF KS...ALTHOUGH ESSENTIALLY ALL OF THIS PRECIP THUS FAR HAS REMAINED AT LEAST 1 ROW OF COUNTIES SOUTH OF THE CWA. 11-3.9 MICRON SATELLITE IMAGERY INDICATES THAT A SURGE OF AT LEAST THIN MID-HIGH CLOUDS HAS SURGED NORTHWARD OVER MOST OF THE CWA DURING THE PAST FEW HOURS...THICKER IN KS ZONES. EVEN THE THIN HIGHER CLOUDS HOWEVER HAS PUT THE BRAKES ON AN EFFICIENT TEMPERATURE DROP...WITH MANY SITES STALLING OUT OR EVEN NUDGING BACK UP A FEW DEGREES SINCE 07Z/2AM. THESE HIGH CLOUDS HAVE ALSO HELPED DIMINISH THE OVERALL COVERAGE OF PATCHY...SHALLOW DENSE FOG THAT WAS MORE PREVALENT EARLIER IN THE NIGHT. LOW TEMPS OVERNIGHT HAVE RANGED FROM MID-UPPER 20S IN THE WEST TO MID 30S SOUTHEAST...ALTHOUGH SEVERAL SITES MAY HAVE ALREADY BOTTOMED OUT FOR THE NIGHT. LOOKING AHEAD AND STARTING WITH THE DAYTIME HOURS...FOG AND POPS ARE THE MAIN ISSUES INITIALLY. STARTING WITH FOG...AS JUST MENTIONED THE OVERALL COVERAGE OF PATCHY DENSE HAS IMPROVED...BUT WITH A LIGHT BREEZE/LOW SURFACE DEWPOINT DEPRESSION ENVIRONMENT STILL IN PLACE...CERTAINLY CANNOT RULE OUT AT LEAST SPOTTY COVERAGE OF VISIBILITIES DOWN TO TO AT LEAST 1/2 MILE THROUGH THE 8-10AM TIME FRAME...ESPECIALLY IN NEB ZONES. TURNING TO THE BIG PICTURE ALOFT...THE LARGE-SCALE TROUGH AXIS WILL STEADILY PASS DIRECTLY OVER AND EVENTUALLY EAST OF THE CWA OVER THE COURSE OF THE DAY...WITH THE 500MB AXIS REACHING A LINE FROM MN TO EASTERN MO BY SUNSET. AS FOR RAIN CHANCES...ALTHOUGH THE VAST MAJORITY OF PRECIP WILL CONTINUE TO FOCUS JUST SOUTH-SOUTHEAST OF THE CWA THIS MORNING...UNTIL THE MID-LEVEL TROUGH AXIS FINALLY PASSES OVERHEAD...CANNOT RULE OUT THE NORTHERN REACHES OF SPOTTY RAINFALL BRUSHING UP INTO OUR SOUTHERN CWA...AND THUS WILL CONTINUE TO CARRY SLIGHT POPS THROUGH 15Z/10AM FOR PRIMARILY ROOKS/OSBORNE/MITCHELL/JEWELL COUNTIES IN KS. A FEW SHOWERS COULD EVEN TRY POKING UP INTO THE HEBRON AREA...BUT THE ODDS OF MEASURABLE PRECIP LOOKED LOW ENOUGH NORTH OF THE STATE LINE TO KILL A FORMAL MENTION THERE. BEYOND 15Z...VARIOUS SHORT TERM MODELS SUCH AS THE HRRR/RAP13 AND 00Z 4KM WRF-NMM ALL AGREE THAT ANY RAINFALL SHOULD HAVE PASSED SAFELY EAST-SOUTHEAST OF THE CWA BY THAT TIME...RESULTING IN A DRY LATE-MORNING/AFTERNOON AREA WIDE WITH INCREASING SUNSHINE. FOR THE BULK OF THE DAY...THE MOST NOTABLE WEATHER FEATURE WILL BE THE INCREASING WEST-NORTHWEST BREEZES...AS FAIRLY DEEP MIXING TO AT LEAST 800MB PER NAM FORECAST SOUNDINGS WILL PROMOTE SUSTAINED SPEEDS GENERALLY 15-25 MPH AND GUSTS 20-35 MPH...WITH THE HIGHER END OF THAT RANGE FOCUSED IN FAR WESTERN COUNTIES SUCH AS DAWSON/FURNAS. EVEN IN THE WEST THOUGH...SPEEDS SHOULD AVERAGE ABOUT 5 MPH SHORT OF SOLID ADVISORY CRITERIA. THIS DEEP MIXING WILL ALSO PROMOTE SOME DEWPOINT MIX- OUT...AND DEWPOINTS WERE IN FACT LOWERED AT LEAST A FEW DEGREES FROM PREVIOUS. THIS RESULTS IN MID-LATE AFTERNOON RELATIVE HUMIDITY VALUES CREEPING DOWN RIGHT AROUND 25 PERCENT FOR A FEW HOURS IN FAR SOUTHWEST COUNTIES SUCH AS FURNAS/PHILLIPS...BUT THE DURATION AND AREAL COVERAGE OF 25-OR-LESS RH JUST DOESN/T APPEAR WORTHY OF A NEAR-CRITICAL FIRE DANGER MENTION IN THE HAZARDOUS WEATHER OUTLOOK. AS FOR ACTUAL HIGH TEMPS...KEPT THEM VERY SIMILAR TO PREVIOUS PER THE BLENDING OF A MULTI-MODEL BLEND WITH THE 00Z NAM...YIELDING A RANGE FROM MID-50S FAR NORTH-NORTHEAST...TO THE LOW 60S IN KS ZONES AND FURNAS COUNTY AREA. NOT QUITE THE 70S EXPERIENCED THE LAST FEW HALLOWEENS...BUT STILL RIGHT AROUND NORMALS FOR THE DATE. FOR THIS EVENING/OVERNIGHT...THE GOOD NEWS RIGHT OFF THE BAT IS THAT THE HEALTHY AFTERNOON BREEZES WILL DROP OFF QUITE A BIT TOWARD SUNSET AND ESPECIALLY THEREAFTER...WITH SUSTAINED SPEEDS EASING DOWN CLOSER TO 10 MPH ALTHOUGH OCCASIONAL GUSTS TO AROUND 15 MPH WILL LIKELY PERSIST THROUGH THE EVENING...IN TANDEM WITH EVENING TEMPERATURES SETTLING DOWNWARD THROUGH THE 40S. LOOKING ALOFT AT THE BIG PICTURE...FAIRLY STRONG NORTHWEST FLOW WILL DOMINATE THE CENTRAL PLAINS...AS THE CURRENT TROUGH PASSES WELL OFF INTO THE EASTERN GREAT LAKES BY SUNRISE FRIDAY...WHILE CLOSER TO HOME A SERIES OF WEAKER..LOW AMPLITUDE DISTURBANCES WILL RIDE DOWN FROM THE NORTHWEST. ALTHOUGH SUPPOSE A ROGUE SPRINKLE IS NOT COMPLETELY OUT OF THE QUESTION AT SOME POINT LATE TONIGHT...ITS PRETTY DARN UNLIKELY GIVEN THE DRY LOW-LEVELS...AND EXPECT MOSTLY CLEAR SKIES OVERALL WITH SOME PASSING MID LEVEL CLOUDS OCCASIONALLY MAKING FOR PARTLY CLOUDY. AT THE SURFACE...WESTERLY BREEZES WILL REMAIN FAIRLY STEADY AROUND 10 MPH THROUGH THE NIGHT...HELPING KEEP TEMPS FROM FALLING TO THEIR FULL POTENTIAL. THAT BEING SAID...DID NUDGE DOWN PREVIOUS LOWS SLIGHTLY BASED ON A BLEND OF VARIOUS MODELS/GUIDANCE...RESULTING IN A FAIRLY UNIFORM FIELD WITH MOST SPOTS BOTTOMING OUT IN THE 34-37 RANGE. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 455 AM CDT THU OCT 31 2013 HE PRIMARY FORECAST CONCERNS WILL CENTER AROUND STRONG NORTHWEST WINDS ON FRIDAY THAT COULD NEAR ADVISORY CRITERIA AND THEN THE FOCUS WILL TURN TOWARDS A STORM SYSTEM THAT IS EXPECTED TO IMPACT THE AREA MONDAY THROUGH TUESDAY NIGHT. FRIDAY...THERE WILL BE A QUICK MOVING CANADIAN CLIPPER THAT WILL TRACK THROUGH THE DAKOTAS AND INTO IOWA. A TIGHT PRESSURE GRADIENT WITH UNIDIRECTIONAL WIND FLOW WILL SUPPORT STRONGER WINDS WORKING THEIR WAY TO THE SURFACE DURING PEAK DIURNAL HEATING FRIDAY AFTERNOON. NORTHWEST ZONES MAY NEAR ADVISORY CRITERIA...SUSTAINED NEAR 30 MPH AND GUSTS NEAR 45 MPH. THE COLDEST AIR WILL BE DEFLECTED INTO THE GREAT LAKES REGION AND HIGHS ACROSS OUR FORECAST AREA WILL ONCE AGAIN RANGE FROM THE MID 50S TO AROUND 60 WITH AT LEAST A FAIR AMOUNT OF SUNSHINE. SATURDAY AND SUNDAY...THE UPPER FLOW PATTERN IS CURRENTLY RATHER FAST/PROGRESSIVE. AN UPPER RIDGE WILL SLIDE ACROSS THE PLAIN THIS WEEKEND RESULTING IN DRY CONDITIONS AND LIKELY THE WARMEST TEMPERATURES OF THE WEEK. HIGHS WILL GENERALLY RANGE FROM THE MID 50S TO MID 60S. MONDAY...A LARGE UPPER TROUGH WILL DIG ACROSS THE ROCKIES WITH MOISTURE BEGINNING TO PULL NORTH OVER THE SOUTHERN PLAINS. A SFC COLD FRONT WILL SLIDE SOUTH AND LIKELY STALL OUT SOMEWHERE OVER OUR FORECAST AREA OR JUST SOUTH OF OUR ZONES. THE POSITION OF THE COLD FRONT IS KEY FOR PRECIPITATION TYPE THROUGHOUT THIS EVENT. THE 00Z ECMWF...CANADIAN GEM...AND GFS ALL BRING PRECIPITATION TO OUR AREA AT SOME POINT EARLY NEXT WEEK...BUT ARE GENERALLY RATHER LIGHT WITH INITIAL PRECIPITATION CHANCES DURING THE DAY ON MONDAY. HIGH TEMPERATURES WILL FALL BEHIND THE COLD FRONT AND THEIR COULD BE A RATHER SHARP TEMPERATURE GRADIENT ACROSS OUR FORECAST AREA DEPENDING ON THE LOCATION OF THE COLD FRONT. MONDAY NIGHT THROUGH TUESDAY NIGHT. THE BRUNT OF THE STORM SYSTEM SHOULD TRACK ACROSS THE CENTRAL PLAINS AND THE 00Z GFS...CANADIAN GEM...AND ECMWF ALL INDICATE THAT THE TEMPERATURE PROFILE WILL SUPPORT POSSIBLE SNOW ACROSS AT LEAST OUR WESTERN ZONES WITH DECREASING CONFIDENCE IN FROZEN PRECIPITATION AS YOU HEAD EAST OF THE TRI-CITIES. HAVE LOWERED HIGHS ON TUESDAY TO THE LOWER 40S...WHICH IS STILL TOO HIGH IF THE LATEST 00Z MODEL RUNS ARE ACCURATE. AT THIS POINT...HIGHS COULD VERY WELL BE STUCK IN THE 30S WITH ACCUMULATING SNOW ACROSS PORTIONS OF OUR FORECAST AREA POSSIBLE. MOST DETERMINISTIC MODELS AND ENSEMBLES INDICATE THIS WILL BE A FAST MOVING OPEN WAVE. IN ADDITION...AIR TEMPERATURES WILL BE MARGINAL FOR SNOW AND THE GROUND IS STILL WARM. CONSEQUENTLY...THIS DOES NOT SEEM LIKE A BIG SNOW MAKER...BUT PORTIONS OF OUR FORECAST AREA COULD CERTAINLY SEE THE FIRST SNOW FLAKES OF THE YEAR AND MAYBE EVEN SOME ACCUMULATION IF CURRENT FORECAST MODEL SOLUTIONS PAN OUT. WEDNESDAY...MOST FORECAST MODELS HAVE THE UPPER WAVE EXITING OUR AREA TO THE EAST. TEMPERATURES WILL REMAIN COOL BUT COULD MODERATE SOME BACK INTO THE 40S. OUR GOING FORECAST MAY BE A BIT TOO WARM ESPECIALLY IF THE STORM SYSTEM SLOWS DOWN. && .AVIATION...(FOR THE 18Z KGRI TAF THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1240 PM CDT THU OCT 31 2013 VFR CONDITIONS ARE EXPECTED TO PERSIST AT KGRI FOR THE NEXT 24 HOURS...WITH INCREASING WESTERLY WINDS EXPECTED THIS AFTERNOON AND AGAIN ON FRIDAY. AS SKIES HAVE CLEARED THE PAST FEW HOURS...WE HAVE ALREADY BEEN SEEING GUSTY WESTERLY WINDS DEVELOPING UPSTREAM OF THE TERMINAL THIS AFTERNOON. AS A RESULT...EXPECT WINDS TO INCREASE OVER THE NEXT HOUR OR TWO...EVENTUALLY GUSTING TO 26 KTS OR SO. WINDS ARE EXPECTED TO DECOUPLE AT THE TERMINAL OVERNIGHT AFTER THE SUN SETS...WITH A TIGHTENING PRESSURE GRADIENT HELPING MAINTAIN ELEVATED WINDS NEAR 12 KTS THROUGH THE EARLY MORNING HOURS FRIDAY. THEREAFTER...THE PRESSURE GRADIENT WILL FURTHER INCREASE ACROSS THE REGION LATE FRIDAY MORNING...ALLOWING FOR WIND GUSTS APPROACHING 30KTS TOMORROW AFTERNOON. OTHER THAN WINDS...NO VISIBILITY RESTRICTIONS OR LOW CEILINGS ARE EXPECTED AT THE TERMINAL AT THIS TIME. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...SAR SHORT TERM...PFANNKUCH LONG TERM...WESELY AVIATION...SAR
Hazardous weather outlook, Oct 31, 9:27 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 927 AM CDT THU OCT 31 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011430- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 927 AM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG NORTHWEST WIND OF 25 TO 30 MPH...WITH GUSTS APPROACHING 45 MPH...WILL BE POSSIBLE FRIDAY AFTERNOON...PRIMARILY ALONG AND NORTH OF HIGHWAY 6 IN SOUTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.